# SDR CA030221010

- Difficulty date: February 19, 2003
- Submitted: March 25, 2003
- Operation: Air carrier
- Make and model: Boeing 737217
- Aircraft time: 60,132 hours
- Engine: Pwa JT8D17A
- System (JASC): 4920 · APU Core Engine
- Part: Cooling Fan
- Condition: Unsecure
- Location: Apu
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) JUST BEFORE PUSH BACK, CABIN RAPIDLY FILLED WITH SMOKE (NON ELECTRICAL IN NATURE). A/C WAS DEPLANED VIA THE LOADING BRIDGE AND SHUT DOWN TO BATTERY.  MAINT FOUND THE APU OIL TANK EMPTY AND INLET PLENUM CONTAMINATED WITH OIL.  FOUND APU COOLING FAN HAD DEPARTED ITS SHAFT BUT WAS CONTAINED IN HOUSING.  COOLING FAN SUPPLIES COOLING AIR TO APU OIL COOLER AND APU GENERATOR ASSY.  APU ASSY WAS REPLACED AND A/C EFFECTED BLEED DUCTING PURGED/CLEANED.  COOLING FAN SHAFT THREADS WERE NOT DAMAGED.  RETAINING NUT BACKED OFF AND THE FAN MIGRATED OFF THE SHAFT. IT IS UNCLEAR AT THIS POINT HOW THE APU OIL WAS ABLE TO CONTAMINATE THE BLEED SYSTEM.  FURTHER INFORMATION WILL FOLLOW AFTER THE APU TEARDOWN REPORT IS RECEIVED
